MAUDE Adverse Event Report: RICHARD WOLF GMBH SHARK/S-LINE; CUTTING ELECTRODE BIPO 24FR 12/30°

RICHARD WOLF GMBH SHARK/S-LINE; CUTTING ELECTRODE BIPO 24FR 12/30°
Model Number 46221313US
Medical Device Problem Codes Melted (1385); Overheating of Device (1437)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/25/2024
Type of Reportable Event Malfunction
Event or Problem Description
Richard wolf medical instruments corporation (rwmic) received a medsun report: (b)(4), regarding an issue with a cutting electrode bipo 24fr 12/30°, part id: 46221313us, lot# 51018536.According to the medsun report, "provider noted issues with foot pedal for erbe not charging electrode, then would heat suddenly.The tech noted that element burned "white hot".When the lens cracked, scope set up was removed.The tech needed a kelly clamp to unseat electrode from resectoscope.Patient experienced aggressive bilateral leg movements during loop cautery, requiring more sedation.Tech noted what appeared to be metal flush out of patient during procedure and asked provider; provider believed it may have been from uroclips that were being removed during procedure.Once removed, uroclips appeared to be completely intact." original intended procedure: cystoscopy with transurethral prostatectomy, cystoscopy litholapaxy.
 
Additional Manufacturer Narrative
The provider claimed that the foot pedal for erbe, model vio 300d (non-richard wolf device), failed to charge and inadvertently produced high temperature that caused overheating and resulted into melting of the electrode, cutting electrode bipo 24fr 12/30°, 46221313us (richard wolf device).The malfunction occurred during the cystoscopy with transurethral prostatectomy (turp) and cystoscopy litholapaxy procedure.The event was likely caused by the foot pedal for erbe, model vio 300d.Richard wolf consider this matter as "reportable malfunction".
 
Additional Manufacturer Narrative
This follow-up report is in response to a request received by richard wolf gmbh from a fda (mdr data system team) regarding a related report information that was not included in the corresponding block h10 of medwatch form 3500a.Corrected information: h10 new information: b4, g3, g6 (follow-up number), and h2.

Brand Name
SHARK/S-LINE
Common Device Name
CUTTING ELECTRODE BIPO 24FR 12/30°
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimer strasse 32
knittlingen, germany 75438
GM  75438
Manufacturer (Section G)
RICHARD WOLF MEDICAL INSTRUMENTS CORP.
353 corporate woods parkway,
vernon hills IL 60061
Manufacturer Contact
pforzheimer strasse 32
knittlingen, germany 75438
MDR Report Key20358712
Report Number1418479-2024-00007
Device Sequence Number7283980
Product Code FAS
UDI-Device Identifier04055207066027
UDI-Public04055207066027
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K062720
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number46221313US
Device Catalogue Number46221313US
Device Lot Number51018536
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/12/2024
Supplement Date Received by Manufacturer10/15/2024
Initial Report FDA Received Date10/03/2024
Supplement Report FDA Received Date10/16/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ERBE, MODEL VIO 300D.(NON-RICHARD WOLF DEVICE).
Patient Age59 YR
Patient SexMale